Alert archive / South Dakota / Special Weather Statements in 2016
Special Weather Statement, NWS Aberdeen, SD
NWS Aberdeen, SD issued this special weather statement at Jun 3, 2016, 5:21 PM CDT for Edmunds County, McPherson County, South Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2016, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 3, 2016, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Aberdeen, SD
Counties Edmunds County, SD, McPherson County, SD
The radar
The Aberdeen radar (KABR), 54 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
963
WWUS83 KABR 032221
SPSABR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
521 PM CDT FRI JUN 3 2016
SDZ005-006-010-032300-
EDMUNDS SD-MCPHERSON SD-BROWN SD-
521 PM CDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR MCPHERSON...NORTH CENTRAL EDMUNDS
AND NORTHWESTERN BROWN COUNTIES UNTIL 600 PM CDT...
AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEW TOWN CORNER...OR 18 MILES EAST OF EUREKA...MOVING SOUTHEAST AT 40
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEOLA...FREDERICK...LONG LAKE...WETONKA...SPRING CREEK COLONY...LONG LAKE
COLONY...DEERFIELD COLONY...ELM LAKE...NEW TOWN CORNER...GRASSLAND COLONY
AND PLAINVIEW COLONY.
LAT...LON 4584 9840 4534 9924 4577 9954 4594 9924
4594 9882
TIME...MOT...LOC 2221Z 325DEG 33KT 4574 9925
$$
WISEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:31 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 3, 3:31 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Aberdeen SD 331 PM CDT FRI JUN 3 2016 .SHORT TERM...(This Evening through Saturday) Issued at 330 PM CDT FRI JUN 3 2016 Forecast challenges include extent and duration of strong to marginally severe thunderstorms from late this afternoon through early this evening, along with temperatures and winds. Currently, under a variably cloudy sky, winds are generally out of the west-northwest at 15 to 25 mph, and temperatures have warmed into the 70s. Thunderstorms continue at this hour marching through the CWA, one area of storms is over south central South Dakota and another area of storms is moving through northeast South Dakota. It's these storms that have occasionally strengthened to marginally severe levels, producing hail up to the size of quarters. Tonight and Saturday, as the area of upper level low pressure over North Dakota and Minnesota continues to work east toward the Great Lakes region, upper level flow over this CWA becomes increasingly northerly with plenty of cold air aloft. Smaller transient mid- levels shortwaves will sweep southward into South Dakota overnight and on Saturday, leaving the potential in place for a few showers or weak thunderstorms to occasionally work over mainly the eastern half of forecast zones /James River valley eastward/. 0.5km winds also increase to between 25 and 35 knots across the entire forecast area heading into Saturday. So, northwest breezy to windy conditions /20 to 35 mph/ are likely to persist heading into the first part of the weekend. Temperatures tonight and Saturday should be running right around to perhaps a couple of degrees above normal, per 925hpa/850hpa thermal progs in the GFS, NAM12, Canadian and ECMWF. .LONG TERM...(Saturday Night through Friday) Issued at 330 PM CDT FRI JUN 3 2016 Period opens up with northwest flow aloft and mainly dry conditions expected. By Monday night a surface high pressure drops south out of Canada and settles over the region. This will bring cool temperatures with lows dipping down into the upper 40s for many locations. This high moves east on Tuesday with a surface low moving through Wednesday into Wednesday night with chances for precipitation. Focus will then shift to the upper level ridge which models show building across the region towards the end of next week. Looks to be some rather warm air underneath the ridge with 850 mb temps on the rise. Temps are expected to warm well through the 80s for the CWA. Could even see readings near 90 over the southwest CWA by Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1238 PM CDT FRI JUN 3 2016 Scattered showers and thunderstorms will affect much of northeast South Dakota and west central Minnesota this afternoon through this evening, including the KABR and KATY terminals. VFR conditions should be the prevailing flight category through late tonight, with the exception of underneath passing convection when visbies could drop briefly to ifr. Any stronger thunderstorm cells will likely carry hail with them, and perhaps a funnel cloud or two. Short term models and guidance suggest a bkn/ovc mvfr cloud deck will materialize tonight across eastern North Dakota and northern Minnesota and slide down into northeast South Dakota and west central Minnesota after 06z, closer to 12z, possibly impacting the KABR and KATY terminals. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && SHORT TERM...Dorn LONG TERM...TMT AVIATION...Dorn
Hazardous weather outlook, Jun 3, 3:35 AM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 335 AM CDT FRI JUN 3 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-041200- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 335 AM CDT FRI JUN 3 2016 /235 AM MDT FRI JUN 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY OVER FAR NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON. FREQUENT LIGHTNING...STRONG WINDS...AND HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER FAR NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON. KF
In the hours before
Local storm report, Jun 3, 3:48 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
348 PM CDT FRI JUN 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 5 SE WARNER 45.27N 98.42W
06/03/2016 E60 MPH BROWN SD TRAINED SPOTTER
A LOT OF PEA SIZE HAIL AND WIND GUSTS UP TO
60 MPH.
&&
KSLocal storm report, Jun 3, 3:56 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
356 PM CDT FRI JUN 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 4 W WAUBAY 45.34N 97.39W
06/03/2016 M51 MPH DAY SD MESONET
MEASURED AT WAUBAY RWIS
&&
EVENT NUMBER ABR1600255
TMTSpecial weather statement, Jun 3, 4:06 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
406 PM CDT FRI JUN 3 2016
SDZ008-019>023-032200-
GRANT SD-CODINGTON SD-HAMLIN SD-CLARK SD-ROBERTS SD-DEUEL SD-
406 PM CDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR DEUEL...GRANT...EAST CENTRAL
CLARK...SOUTHWESTERN ROBERTS...SOUTHEASTERN CODINGTON AND HAMLIN
COUNTIES UNTIL 500 PM CDT...
AT 405 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WILMOT TO STOCKHOLM TO NEAR CASTLEWOOD TO
NEAR VIENNA. MOVEMENT WAS SOUTHEAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WATERTOWN...MILBANK...CLEAR LAKE...ESTELLINE...CASTLEWOOD...WILMOT...LAKE
NORDEN...HAYTI...SUMMIT...RAUVILLE...GARY...SOUTH SHORE...TORONTO...WAVERLY...
KRANZBURG...GOODWIN...ASTORIA...REVILLO...CORONA AND STOCKHOLM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ABERDEEN.
&&
LAT...LON 4455 9730 4479 9774 4491 9724 4514 9702
4553 9716 4524 9645 4454 9646
TIME...MOT...LOC 2105Z 301DEG 40KT 4535 9693 4509 9680 4479 9702 4470
9744
TMTSpecial weather statement, Jun 3, 4:26 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 426 PM CDT FRI JUN 3 2016 SDZ037-032215- HAND SD- 426 PM CDT FRI JUN 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAND COUNTY UNTIL 515 PM CDT... AT 426 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VAYLAND...OR 9 MILES SOUTHEAST OF MILLER...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROSEHILL DAM AND VAYLAND. LAT...LON 4441 9898 4459 9881 4454 9870 4425 9870 TIME...MOT...LOC 2126Z 302DEG 22KT 4445 9883 WISE
Special weather statement, Jun 3, 4:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 458 PM CDT FRI JUN 3 2016 SDZ005-010-032230- EDMUNDS SD-MCPHERSON SD- 458 PM CDT FRI JUN 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCPHERSON AND NORTHWESTERN EDMUNDS COUNTIES UNTIL 530 PM CDT... AT 458 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOSMER...OR 16 MILES SOUTH OF EUREKA...MOVING SOUTHEAST AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROSCOE AND HOSMER. LAT...LON 4556 9968 4566 9947 4549 9918 4532 9951 TIME...MOT...LOC 2158Z 324DEG 34KT 4555 9952 WISE
Special weather statement, Jun 3, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
521 PM CDT FRI JUN 3 2016
SDZ005-006-010-032300-
EDMUNDS SD-MCPHERSON SD-BROWN SD-
521 PM CDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR MCPHERSON...NORTH CENTRAL EDMUNDS
AND NORTHWESTERN BROWN COUNTIES UNTIL 600 PM CDT...
AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEW TOWN CORNER...OR 18 MILES EAST OF EUREKA...MOVING SOUTHEAST AT 40
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEOLA...FREDERICK...LONG LAKE...WETONKA...SPRING CREEK COLONY...LONG LAKE
COLONY...DEERFIELD COLONY...ELM LAKE...NEW TOWN CORNER...GRASSLAND COLONY
AND PLAINVIEW COLONY.
LAT...LON 4584 9840 4534 9924 4577 9954 4594 9924
4594 9882
TIME...MOT...LOC 2221Z 325DEG 33KT 4574 9925
WISEThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:52 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Stanley | 38 min |
| Jun 2, 8:28 PM CDT | Special Weather Statement | ABR | Potter, Sully | 47 min |
| Jun 2, 9:04 PM CDT | Special Weather Statement | ABR | Stanley | 41 min |
| Jun 2, 9:19 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk, Hand, Hyde, Potter, Sully and 1 more | 41 min |
| Jun 2, 9:41 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Hyde, Lyman, Stanley | 23 min |
| Jun 2, 10:02 PM CDT | Special Weather Statement | ABR | Faulk, Hand | 43 min |
| Jun 2, 10:34 PM CDT | Special Weather Statement | ABR | Buffalo | 41 min |
| Jun 3, 12:53 PM CDT | Special Weather Statement | ABR | Edmunds | 67 min |
| Jun 3, 1:00 PM CDT | Special Weather Statement | ABR | McPherson | 45 min |
| Jun 3, 1:25 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 20 min |
| Jun 3, 1:29 PM CDT | Special Weather Statement | ABR | Brown | 31 min |
| Jun 3, 1:35 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 25 min |
| Jun 3, 1:41 PM CDT | Special Weather Statement | ABR | Walworth | 49 min |
| Jun 3, 1:52 PM CDT | Special Weather Statement | ABR | Faulk | 38 min |
| Jun 3, 1:58 PM CDT | Special Weather Statement | ABR | Brown | 47 min |
| Jun 3, 2:08 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 19 min |
| Jun 3, 2:24 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Faulk, Spink | 51 min |
| Jun 3, 2:51 PM CDT | Special Weather Statement | ABR | Day | 39 min |
| Jun 3, 3:17 PM CDT | Special Weather Statement | ABR | Clark | 43 min |
| Jun 3, 3:21 PM CDT | Special Weather Statement | ABR | Clark, Codington, Hamlin | 39 min |
| Jun 3, 3:32 PM CDT | Special Weather Statement | ABR | Spink | 43 min |
| Jun 3, 4:06 PM CDT | Special Weather Statement | ABR | Deuel, Grant, Hamlin | 54 min |
| Jun 3, 4:26 PM CDT | Special Weather Statement | ABR | Hand | 49 min |
| Jun 3, 4:58 PM CDT | Special Weather Statement | ABR | Edmunds | 32 min |
| Jun 3, 6:06 PM CDT | Special Weather Statement | ABR | Edmunds | 39 min |
Nearby
Special Weather Statements in South Dakota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.